Oklahoma, 2006Damaging Winds in Oklahoma, August 19, 2006
August 19, 2006 · NWS TSA · 4 events in 2 counties and zones
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 19, 2:17 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 19, 2:17 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT SAT AUG 19 2006
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPED THIS AFTERNOON
MAINLY ALONG AND SOUTH OF THE WEAK WIND SHIFT BOUNDARY. EXPECT
SOME OF THESE THUNDERSTORMS TO PRODUCE STRONG DOWN BURST WINDS
GIVEN THE TEMPERATURE/DEW POINT SPREAD. THE THUNDERSTORMS WILL
DISSIPATE QUICKLY AS WE LOOSE HEATING.
WEAK SHALLOW BOUNDARY WASHING OUT WITH TIME AS IT CONTINUES
A SOUTHWARD DRIFT. AIR MASS REMAINS WARM AND RELATIVELY
MOIST. MORE SIGNIFICANT BOUNDARY REMAINS TO OUR NORTHWEST.
EXPECT THIS TO BECOME MORE ACTIVE DURING THE EVENING AND
GIVE NORTHERN PORTIONS OF THE AREA DECENT CHANCES FOR
SHOWERS AND THUNDERSTORMS LATE TONIGHT. TEMPERATURES
WILL BE VERY DEPENDENT ON HOW MUCH RAIN DOES DEVELOP AND
HAVE ACTUALLY SHADED THEM TO THE LOW SIDE DUE TO RAIN
IN THE NORTH AND LACK OF CLOUDS IN THE SOUTHEAST.
TEMPERATURES AND RAIN CHANCES ON SUNDAY VERY DIFFICULT. COULD
SEE LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
PORTIONS LIMITING HEATING FOR A GOOD PART OF THE DAY. IF
THE RAIN ENDS AND SOME CLEARING OCCURS...TEMPERATURES COULD
BE SIGNIFICANTLY WARMER.
NOT SURE THE COLD FRONT WILL CONTINUE PUSHING SOUTH OF THE
AREA MORE LIKELY WILL TURN INTO A VERY BROAD AND DIFFUSE ZONE
OVER THE NEXT COUPLE OF DAYS. HAVE BROAD BRUSHED LOW POPS DUE
TO THIS.
FOR WEDNESDAY AND THE REMAINDER OF THE FORECAST HAVE PUT IN
SLIGHTLY ABOVE NORMAL TEMPERATURES AND NO MENTION OF RAIN WITH
UPPER AIR PATTERN KEEPING MOST OF THE ACTIVITY WELL NORTH OF
OUR AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 90 66 90 / 60 30 20 30
FSM 76 91 69 92 / 20 30 20 40
MLC 74 93 71 94 / 20 30 20 30
BVO 68 90 63 90 / 60 30 20 30
FYV 69 88 64 87 / 40 30 20 40
BYV 68 84 63 85 / 40 30 20 40
MKO 72 90 67 90 / 40 30 20 30
MIO 69 88 64 88 / 60 30 20 20
F10 74 92 68 91 / 40 30 20 30
HHW 75 95 75 94 / 20 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 15
Hazardous weather outlook, Aug 19, 11:48 AM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT SAT AUG 19 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT AUG 19 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 3 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...WEST CENTRAL ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING...ENDING BY MID EVENING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS PORTIONS
OF EAST CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS. THE GREATEST
COVERAGE WILL BE ALONG A WEAK SURFACE BOUNDARY WHICH WILL RESIDE
NEAR INTERSTATE 40 BY LATE AFTERNOON. CONDITIONS ARE FAVORABLE
FOR DAMAGING DOWNBURST WINDS. THUNDERSTORM COVERAGE SHOULD
DIMINISH BY LATE EVENING...WITH CHANCES INCREASING AGAIN DURING
THE LATE NIGHT HOURS OVER NORTHEAST OKLAHOMA. THE SEVERE WEATHER
POTENTIAL WITH THE OVERNIGHT STORMS WILL ALSO BE LIMITED.
TEMPERATURES IN EXCESS OF 100 DEGREES AND LOW AFTERNOON HUMIDITY
VALUES WILL RAISE BOTH EXCESSIVE HEAT AND FIRE WEATHER CONCERNS.
BOTH OF THESE RISKS WILL BE DIMINISH AFTER SUNSET.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IF AN ORGANIZED AREA OF
SEVERE THUNDERSTORM ACTIVITY DEVELOPS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY AS THE WEAK
SURFACE BOUNDARY RESIDES NEAR THE AREA. HOT TEMPERATURES MAY
PREVAIL ACROSS SOUTHEAST OKLAHOMA INTO SUNDAY...HOWEVER COOLER
WEATHER WILL RETURN AREAWIDE BY MONDAY.
FIRE WEATHER CONCERNS WILL INCREASE LATE IN THE WEEK AS
TEMPERATURES RETURN TO NEAR SEASONAL AVERAGES AND SOUTHERLY WINDS
STRENGTHEN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Aug 19, 4:37 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SAT AUG 19 2006
ARZ011-192300-
MADISON AR-
537 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
NORTHERN MADISON
AT 537 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF FORUM...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...FORUM...MARBLE...ALABAM
AND CLIFTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 19, 4:41 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SAT AUG 19 2006
OKZ054-192315-
OSAGE OK-
541 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 541 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF WYNONA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...WYNONA AND PERSHING.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 19, 5:07 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT SAT AUG 19 2006
ARZ002-192330-
CARROLL AR-
607 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 607 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF EUREKA SPRINGS...MOVING WEST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...EUREKA
SPRINGS...URBANETTE AND GRANDVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 19, 5:13 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT SAT AUG 19 2006
OKZ072-192345-
SEQUOYAH OK-
613 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 613 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF SHORT...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHORT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 19, 5:18 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT SAT AUG 19 2006
OKZ064-192345-
CREEK OK-
618 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK
AT 618 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF MILFAY...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY AND DEPEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 19, 5:57 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
657 PM CDT SAT AUG 19 2006
OKZ068-200030-
CHEROKEE OK-
657 PM CDT SAT AUG 19 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 657 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TAHLEQUAH...MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Thunderstorm Wind, Cherokee
- When
- August 19, 6:14 PM CST
- Where
- Cherokee County, 7 mi NW of Tahlequah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.983, -95.050
Thunderstorm winds estimated at 60 miles an hour destroyed a barn.
Thunderstorm Wind, Tulsa
- When
- August 19, 8:23 PM CST
- Where
- Tulsa County, Jenks
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.017, -95.967
Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree blocked a street.
Thunderstorm Wind, Tulsa
- When
- August 19, 8:36 PM CST
- Where
- Tulsa County, 9 mi SE of Tulsa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.050, -95.833
Thunderstorm winds estimated at 60 miles an hour blew down power lines near the intersection of 71st Street South and Memorial Avenue.
Thunderstorm Wind, Tulsa
- When
- August 19, 8:48 PM CST
- Where
- Tulsa County, 14 mi ESE of Tulsa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.067, -95.717
Thunderstorm winds estimated at 70 miles an hour snapped three power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 19, 2006$75,000 · 52 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
- Tornado and Damaging Wind in Kansas, August 19, 2006F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532907, 5532908, 5532909, 5532910.